Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 107, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Sep 22, 2006, 4:49 PM CDT for Monroe County, Illinois. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2006, 4:49 PM CDT (21:49 UTC)
- Expired
- Sep 22, 2006, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Monroe County, IL
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 5:00 PM CDT | HAIL 0.75 | Fountain, IL | |
| Sep 22, 5:05 PM CDT | HAIL 0.88 | New Handover, IL | |
| Sep 22, 5:10 PM CDT | HAIL 0.75 | 4 Se Columbia, IL | ALONG STATE HWY 8 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 1:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 571 m²/s²
- 0-3 km storm-relative helicity
- 612 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLSX 222149
TORLSX
ILC133-222230-
/O.NEW.KLSX.TO.W.0107.060922T2149Z-060922T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* TORNADO WARNING FOR...
MONROE COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 530 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION 9 MILES WEST OF
VALMEYER...OR ABOUT NEAR ANTONIA...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOUNTAIN...
COLUMBIA...
WATERLOO...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTHWESTERN ILLINOIS AND EASTERN MISSOURI.
LAT...LON 3842 9045 3818 9035 3814 9022 3818 9007
3824 8997 3854 9026
$$
GKSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Sep 22, 2:15 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 22, 2:15 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 PM CDT FRI SEP 22 2006 .DISCUSSION... MAIN FORECAST CONCERN CONTINUES TO BE THAT THERE WILL BE AN EXTENDED THREAT OF SEVERE WEATHER INCLUDING TORNADOES FROM THIS AFTERNOON... THROUGH TONIGHT INTO TOMORROW. REFER TO LATEST SWODY1 AND SWOMCD FOR UPDATED DETAILS. HAVE CONTINUED TO FAVOR THE GFS OVER THE NAM BECAUSE IT CONTINUES TO LINE UP BETTER WITH THE OTHER MODELS. NAM IS DEEPER THAN THE OTHER MODELS...AND IT IS NOW SLOWER THAN THE GFS AS OPPOSED TO YESTERDAY. LIKE HAS BEEN PREVIOUSLY MENTIONED...IT WILL BE TOMORROW UNTIL THE COLD FRONT MOVES ACROSS THE REGION IN ADVANCE OF A WELL DEFINED SHORTWAVE...SO IT IS DIFFICULT TO PINPOINT ANY TIMING TO ONGOING SEVERE WEATHER. LATEST LOOK AT THE WATER VAPOR SHOWS THREE IMPULSES IN THE FAST MOVING MID-UPPER LEVEL WSWLY FLOW...ONE OVER KS...ANOTHER OVER CO AND ANOTHER OVER UT...THAT WILL SUPPLY MODEST LARGE SCALE ASCENT THE NEXT 24 HOURS. LEVEL JET WILL CONTINUE TO FEED LOW LEVEL MOISTURE INTO THE REGION...AND DEWPOINTS ARE EXPECTED TO BE IN THE 65-70F RANGE IN THE WARM SECTOR. MLCAPES THIS AFTN AND EVENING WILL RANGE FROM 1000 IN THE NRN COUNTIES TO 2500 IN AREAS ALONG AND SOUTH OF I-70...AND REMAIN RELATIVELY HIGH OVERNIGHT. AMOUNT OF INSTABILITY ON SATURDAY WILL BE DEPENDENT ON HOW MUCH PRECIPITATION IS ONGOING IN THE MORNING...BUT GFS DEPICTS SUFFICIENT INSTABILITY SUPPORTIVE OF CONTINOUS VIGOROUS DEVELOPMENT. CURRENT CLUSTER OF SVR...POSSIBLY TORNADIC SUPERCELLS OVR CNTRL/SERN MO WL CONTINUE TO PUSH NEWD IN THE SHORT TERM. BOUNDARIES FROM THIS CLUSTER AS WELL AS MODEST CONVERGENCE ALONG A FRONT OVR NERN AND CNTRL MO WILL CONTINUE TO SUPPORT THUNDERSTORM DEVELOPMENT THROUGH THE EVENING. BOTH THE NAM/GFS HAVE A SFC LOW DEVELOPING ALONG THE FRONT BY 12Z SATURDAY MORNING IN RESPONSE TO UPSTREAM SHORTWAVE THAT WILL ALSO ACT AS FOCUS FOR STORMS. SO THE CURRENT THINKING IS THAT WE WILL SEE CONTINUED DEVELOPMENT OF CLUSTERS OF STORMS...INCLUDING LINE SEGMENTS PRODUCING SEVERE WINDS AND FAST MOVING...LONG LIVED SUPERCELLS...GIVEN 0-6KM SHEAR OF 60-80KTS...WELL INTO THE THE NIGHT AND AGAIN TOMORROW. LOW LCLS AND VERY STRONG 0-1KM SHEAR WILL LAST THROUGH THE PERIOD SUGGESTING THE CONTINUED POTENTIAL FOR TORNADOES. WILL GO WITH THE IDEA THAT THE CHANCE OF TSRA AND ACCOMPANYING SEVERE THUNDERSTORMS WILL GRAUDALLY END AS THE FRONT MOVES SEWD TOMORROW AFTN AND TOMORROW EVENING. MODELS STILL SHOW A DECENT AMOUNT OF LOW LEVEL MOISTURE AND CYCLONIC CURVATURE OVER THE AREA ON SUNDAY...SO HAVE KEPT THE MOSTLY CLOUDY CONDITIONS WITH A SLIGHT CHC OF SHRA. LOW LEVEL MOISTURE THEN DRIES UP SUNDAY NIGHT AND MONDAY UNDER LARGE SCALE SUBSIDENCE. NGM MOS TEMPS LOOKED A BIT WARM COMPARED TO THE ETA AND GFS MOS FROM TOMORROW ON...SO USED A BLEND OF THOSE TWO PLUS PERSISTENCE. FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...LONGWAVE H500 TROF WILL BEGIN THE PERIOD OVER ERN NOAM...AND THANKS TO A REINFORCING STRONG SHORTWAVE DIGGING OUT OF CANADA...WILL RETROGRADE SOME TO THE NRN/CNTRL MS VALLEY BY MID WEEK. GFS/NOGAPS ADVERTISE A DEEPER TROF THAN THE ECMWF/CMC. WITH EXPECTED PASSAGE OF H500 TROF AXIS BY THURSDAY...RESIDUAL PIECES OF ENERGY WILL CONTINUE TO LINGER FOR ANOTHER 24HRS OR SO BEFORE TRANSITIONING INTO A NWLY FLOW REGIME. AT THE SFC...A WEAK RIDGE IS JUST E OF THE FA AT THE START OF THE PERIOD WITH SOME MOISTURE/INSTABILITY RETURN AHEAD OF APPROACHING CDFNT BY LATE TUESDAY NIGHT. CDFNT IS THEN EXPECTED TO MOVE THRU THE FA DURING THE DAYTIME WEDNESDAY/WEDNESDAY EVENING WITH CANADIAN HI PRES THEN BUILDING IN FOR LATE WEEK. BUMPED UP POPS SOME TO 20-30PCT FOR THE PERIOD FROM LATE TUESDAY NIGHT TO THURSDAY AS CONFIDENCE HAS INCREASED FOR THE MID WEEK EVENT...MAINLY CENTERED AROUND THE CDFNT. HOWEVER...ADDITIONAL STRONG SHORTWAVES REINFORCING MEAN H500 TROF POSITION FOR WEDNESDAY NIGHT INTO THURSDAY...AND A SLOWING DOWN LO LEVEL CDFNT...HAS INCREASED THE POSSIBILITY FOR POST-FRONTAL PCPN TO DEVELOP PER THE GFS MODEL. TEMPS WILL BE AOA NORMAL FOR THE EARLY PART OF THE PERIOD...BUT THEN TRANSITION TO BLO NORMAL FOR LATE WEEK WITH PRESENCE OF DEEP H500 TROF AND STRONG CANADIAN HI. BRITT/TES && .AVIATION... FOR THE 18Z TAFS...A SPECIAL 16Z SGF SOUNDING INDICATES THE WARM SECTOR AIR MASS IS BECOMING INCREASINGLY UNSTABLE AS IT MOISTENS AND HEATS...CAPE WAS IN EXCESS OF 3000 J/KG. THIS INSTABILITY CONTS TO DEVELOP NEWD AS MOISTURE SURGES TO THE NE AHEAD OF THE SFC BOUNDARY DRAPPED FROM NE MO THRU WRN MO INTO SE OK. STORMS ARE ALREADY FIRING SW OF KCOU AND EXPECT OVR THE NEXT HR OR SO...CONTINUED DEVELOPMENT IN ADVANCE OF THE BOUNDARY. THIS ACTIVITY SHOULD QUICKLY BECOME SEVERE AND WL MOVE TO THE ENE AROUND 50 MPH. THINK ACTIVITY WL REMAIN SOUTHEAST OF KUIN. REMAINDER OF THE TAF SITES SHOULD HAVE A PERIOD OF THUNDERSTORMS THIS AFTERNOON/EVENING. FOLLOWING THE GFS MODEL SOLN THIS ACTIVITY SHOULD MOVE EAST AND THEN WE SHOULD SEE ANOTHER ROUND OF STG-SVR THUNDERSTORMS EARLY SAT MRNG SPREADING NEWD IN ADVANCE OF A SFC LOW. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 22, 3:59 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT FRI SEP 22 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 359 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ...ONGOING SEVERE WEATHER OUTBREAK WILL CONTINUE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH TONIGHT. AN UNSTABLE AIR MASS POSITIONED ACROSS THE REGION COMBINED WITH STRONG WIND SHEAR THOUGH A DEEP LAYER OF THE ATMOSPHERE...WILL SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT. SEVERAL DIFFERENT ROUNDS OF SEVERE WEATHER ARE POSSIBLE THROUGH THE NIGHT. LONG LIVED SUPERCELL THUNDERSTORMS ARE EXPECTED...AND THESE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS... VERY LARGE HAIL...AND STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF SEVERE WEATHER ARE POSSIBLE AGAIN ON SATURDAY. THE FIRST ROUND WILL BE A CONTINUATION OF SEVERE STORMS LEFT OVER FROM LATE FRIDAY NIGHT...AND THIS MAY PERSIST THROUGH MID TO LATE MORNING. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE FROM MID AFTERNOON ON SATURDAY THROUGH SATURDAY EVENING. THE STORMS ON SATURDAY WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR AN EXTENDED PERIOD OF SPOTTER ACTIVATION. BRITT
In the hours before
Local storm report, Sep 22, 3:50 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 NW FREDERICKTOWN 37.59N 90.32W
09/22/2006 MADISON MO TRAINED SPOTTER
LARGE LIMBS DOWN
&&
BMILLERLocal storm report, Sep 22, 4:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG MINE LA MOTTE 37.62N 90.29W
09/22/2006 MADISON MO TRAINED SPOTTER
LARGE TREE LIMBS DOWN AND DAMAGE TO A MOBILE HOME
&&
BMILLERLocal storm report, Sep 22, 4:11 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL PILOT KNOB 37.62N 90.64W
09/22/2006 E1.00 INCH IRON MO TRAINED SPOTTER
POWER LINES AND TREES DOWN
&&
BMILLERLocal storm report, Sep 22, 4:16 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO MINE LA MOTTE 37.62N 90.29W
09/22/2006 MADISON MO LAW ENFORCEMENT
*** 2 INJ *** 2 INDIVIDUALS TRAPPED...POWER LINES AND
TREES DOWN
&&
BMILLERLocal storm report, Sep 22, 4:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN GRUBVILLE 38.29N 90.75W
09/22/2006 M0.00 INCH JEFFERSON MO TRAINED SPOTTER
2.00 SINCE 1430 CDT
&&
BMILLERLocal storm report, Sep 22, 4:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL DITTMER 38.33N 90.68W
09/22/2006 E0.88 INCH JEFFERSON MO TRAINED SPOTTER
&&
BMILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 42 min |
| Sep 22, 4:28 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 47 min |
| Sep 22, 4:37 PM CDT | Tornado Warning | LSX | Washington | 30 min |
| Sep 22, 4:47 PM CDT | Tornado Warning | LSX | Pike | 28 min |
| Sep 22, 5:09 PM CDT | Tornado Warning | LSX | Brown, Pike | 26 min |
| Sep 22, 5:11 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair, Washington | 49 min |
| Sep 22, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 46 min |
| Sep 22, 5:28 PM CDT | Tornado Warning | LSX | Monroe | 47 min |
| Sep 22, 5:30 PM CDT | Tornado Warning | LSX | Washington | 45 min |
| Sep 22, 6:01 PM CDT | Tornado Warning | LSX | Saint Clair | 24 min |
| Sep 22, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 52 min |
| Sep 22, 6:39 PM CDT | Tornado Warning | LSX | Washington | 35 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.